MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARX FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION POLARX FIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004CRBS2060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Nausea (1970); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
Clinical study (b)(6) for polarx pas; subject id # (b)(6).It was reported that post procedure, the patient experienced nausea, hypotension and was subsequently diagnosed with cardiac tamponade and pericardial effusion, which required surgical intervention.During a pulmonary vein isolation cryoablation procedure, a polarx fit catheter was selected for use.Post treatment, the patient experienced episodes of nausea and hypotension.An urgent echocardiogram and ultrasound were performed and showed a moderate-sized pericardial effusion, 1.8cm at max.This effusion caused cardiac tamponade.The patient was taken to the cath lab where a pericardiocentesis was performed and 275cc of sanguinous drainage was removed.This event resulted in in-patient hospitalization or prolongation of existing hospitalization.The patient was discharged on (b)(6) 2025, imaging performed (ultrasound) showed that the issue had resolved.The device was disposed by the facility and will not be returned as the device performed as expected during the procedure and there were no reports of any performance concerns.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated to provide additional details regarding the patient condition and intervention provided via ai record.H6: patient coding - correction to exclude pericardial effusion, cardiac tamponade captures this.H6: impact coding - addition of medication required to capture iv meds given as further reported via ai.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
Clinical study (b)(6) for polarx pas; subject id #(b)(6).It was reported that post procedure the patient experienced nausea, hypotension and was subsequently diagnosed with cardiac tamponade and pericardial effusion, requiring surgical intervention.During a pulmonary vein isolation cryoablation procedure, a polarx fit catheter was selected for use.Post treatment, the patient experienced episodes of nausea and hypotension.An urgent echocardiogram and ultrasound was performed and showed a moderate-sized pericardial effusion, 1.8cm at max.This effusion caused cardiac tamponade.The patient was taken to the cath lab where a pericardiocentesis was performed and 275cc of sanguineous drainage was removed.This event resulted in in-patient hospitalization or prolongation of existing hospitalization.The patient was discharged on (b)(6)2025, imaging performed (ultrasound) showed that the issue had resolved.The device was disposed by the facility and will not be returned as the device performed as expected during the procedure and there were no reports of any performance concerns.It was further clarified that on (b)(6)2024, post drainage of the effusion, the patient continued to experience hypotension (blood pressure fell into the 80's).The patient was started on a norepinephrine iv drip for approximately 6 hours.The norepinephrine drip was stopped, and a dopamine drip was started.Again, they confirmed that ultrasound showed that the issue had resolved on (b)(6)2025 and the patient was discharged on (b)(6)2025.

Brand Name
POLARX FIT
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21267199
Report Number2124215-2025-04481
Device Sequence Number3664758
Product Code OAE
UDI-Device Identifier08714729992622
UDI-Public08714729992622
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P220032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Model NumberM004CRBS2060
Device Catalogue NumberM004CRBS2060
Device Lot Number0032785070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date02/03/2025
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown